Alabama, 2004Hail in Alabama, March 30, 2004
March 30, 2004 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 30, 11:18 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 30, 11:18 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CST TUE MAR 30 2004
.SHORT TERM...MONITORING THE POSSIBILITY OF SCATTERED THUNDERSTORMS
DEVELOPING THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 20...AHEAD OF
A LOW PRESSURE DISTURBANCE.
AT 11 AM CST...SKIES WERE MOSTLY SUNNY OVER THE MUCH OF THE AREA.
SOME CLOUDS WILL DEVELOPING AND MOVING INTO WEST CENTRAL AND
NORTHWEST ALABAMA. TEMPERATURES WERE MAINLY IN THE 60S. THE SURFACE
TROUGH ASSOCIATED WITH THE APPROACHING LOW PRESSURE DISTURBANCE
EXTENDED ACROSS MIDDLE TENNESSEE INTO NORTHERN MISSISSIPPI.
THE LOW PRESSURE DISTURBANCE WILL SWING THROUGH THE AREA
THIS AFTERNOON. THE ATMOSPHERE WILL BE UNSTABLE AS MUCH
COLDER AIR ALOFT MOVES OVER THE AREA. THOUGH MOISTURE IS
LIMITED...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY
THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 20. AREAS
NORTH OF INTERSTATE 59 WILL BE AFFECTED EARLY AFTERNOON...WHILE
AREAS SOUTH WILL BE AFFECTED LATE AFTERNOON INTO EARLY EVENING.
A FEW OF THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND DAMAGING
WINDS AS MOST OF THE AREA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON. THE SHOWERS AND STORMS WILL WEAKEN
CONSIDERABLY JUST AFTER SUNSET AS THE ATMOSPHERE COOLS
AND STABILIZES.
TEMPERATURES APPEAR TO BE ON TRACK FOR THIS AFTERNOON.
&&
.UPDATE...WILL INCREASE RAIN CHANCES AND SKY COVER THIS AFTERNOON
OVER THE NORTHERN HALF OF THE AREA. WILL TWEAK WINDS AS WELL.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 68 41 57 40 59 / 50 20 10 10
MONTGOMERY 74 45 64 41 64 / 20 30 00 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MBS/91
Hazardous weather outlook, Mar 30, 7:13 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 AM CST TUE MAR 30 2004
ALZ011>015-017>050-301515-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
713 AM CST TUE MAR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
AFTERNOON HEATING...COUPLED WITH AN UPPER LEVEL LOW SWINGING ACROSS
CENTRAL ALABAMA...WILL CREATE CONDITIONS IN WHICH A FEW STRONG
THUNDERSTORMS COULD DEVELOP THIS AFTERNOON. THESE STORMS WILL BE
ISOLATED IN NATURE...AND CAPABLE OF PRODUCING SMALL HAIL...AND
LOCALLY GUSTY WINDS.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.
In the hours before
Local storm report, Mar 30, 12:44 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1244 PM CST TUE MAR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL HACKLEBURG 34.27N 87.83W
03/30/2004 1.00 IN MARION AL SPOTTER
NICKEL SIZED HAIL REPORTED AT HACKLEBURG AL.Hail, Winston
- When
- March 30, 12:44 PM CST to 1:33 PM CST
- Where
- Winston County, Countywide
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.133, -87.383
A thunderstorm moved across Winston County and produced hail along its path. The observed hail was dime to nickel size. Some areas that reported hail included Haleyville, Addison, Upshaw, and Double Springs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, March 30, 200414 events
- Lightning Strikes in Illinois, March 30, 20041 injured · 5 events
- Winter Weather in South Carolina, March 30, 20043 events
- Winter Weather in North Carolina, March 30, 20043 events
- Hail in Mississippi, March 30, 2004$60 · 0.75 in hail · 3 events
- Hail in Alabama, March 30, 20040.75 in hail · 2 events
- Hail in Indiana, March 30, 20040.75 in hail · 1 event
- Hail in Alabama, March 30, 20040.88 in hail · 1 event
- Blizzard in Alaska, March 30, 20041 event
- Dust Storm in Oregon, March 30, 20041 event
- Hail in Kentucky, March 30, 20040.75 in hail · 1 event
- Hail in South Carolina, March 30, 20040.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386929.